Missouri, 2006

Hail in Missouri, April 11, 2006

April 11, 2006 · NWS EAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Apr 11, 2:20 PM CST, 7 hours 15 minutes earlier.

Area forecast discussion, Apr 11, 2:20 PM CST, 7 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
320 PM CDT TUE APR 11 2006

.DISCUSSION...

PROGRESSIVE SHORTWAVE HAS ENTERED THE CENTRAL HIGH PLAINS THIS
AFTERNOON WITH COLD CORE CONVECTION POPPING UP OVER WESTERN NE IN A
ZONE OF STEEP LAPSE RATES. FURTHER DOWNSTREAM AIRMASS IS CAPPED IN
THE WARM SECTOR FROM EASTERN KS INTO EASTERN NE AHEAD OF THE
APPROACHING PACIFIC COLD FRONT. WILL NEED TO WAIT FOR THE LEADING
EDGE OF MID LEVEL COOLING TO INTERACT WITH THE FRONTAL BOUNDARY
BEFORE ANY CONVECTION CAN OCCUR OVER EASTERN NE. LATEST RUC SUGGESTS
THIS WILL OCCUR BETWEEN 22Z-00Z. EXPECT TO SEE ACTIVITY TRACK EAST
WHILE BUILDING SOUTH ALONG THE FRONT TOWARDS THE MO RIVER. ALL
CONVECTION SHOULD HAVE EXITED THE EASTERN CWA BY 09Z.

OTHERWISE...THICK CIRRUS DECK CLEARING EASTWARD THIS EVENING.
CLEARING LIKELY TO OCCUR OVER SOUTHERN CWA PRIOR TO ANY CLOUDS
ARRIVING WITH THE COLD FRONT. LITTLE COOLING EXPECTED WITH FRONTAL
PASSAGE. IN FACT TOMORROW MAY END UP WARMER THAN TODAY DESPITE
COOLER 850MB TEMPERATURES AS WE SHOULD HAVE ABUNDANT SUNSHINE.

THE ABOVE MENTIONED COLD FRONT IS EXPECTED TO STALL/WASHOUT OVER
SOUTHERN MO TOMORROW. SO EXPECT RETURN FLOW TO SET UP RATHER QUICKLY
AND ALLOW BETTER MOISTURE TO FLOW NORTH ACROSS AT LEAST THE WESTERN
CWA ON THURSDAY. WARMEST DAY OF THE YEAR ON TAP FOR THURSDAY AND
CURRENT MAX TEMPERATURES COULD PROVE TO BE A BIT CONSERVATIVE.
ALTHOUGH MODELS EXPECT THE AIRMASS BECOME MODERATELY UNSTABLE ON
THURSDAY HAVE SOME QUESTION AS TO HOW DEEP THE MOISTURE WILL BE AS
MODELS HAVE TENDED TO OVERDO THE LOW LEVEL MOISTURE SO FAR THIS
SPRING. RIDGING ALOFT WILL DEFLECT ANY BOUNDARY FROM MOVING THROUGH.
THERE WILL BE A SURFACE TROUGH SLIDING THROUGH THE CWA THURSDAY
AFTERNOON AND EVENING BUT BELIEVE CAP WILL BE STRONGER THAN PROGGED
SO WILL ONLY GO WITH SLIGHT CHANCE WORDING FOR NOW.

MJ

TODAYS MEDIUM RANGE MODELS HAVE TRENDED TOWARD A MORE VIGOROUS
UPPER LOW DEVELOPING ACROSS THE PLAINS THIS WEEKEND. THE GFS AND
ECMWF ARE LOOKING INCREASINGLY SIMILAR WITH A SHORTWAVE TROUGH
EXITING FROM THE BASE OF THE BROAD PACIFIC TROUGH LATER THIS WEEK.
THE SHORTWAVE IS FORECAST TO MOVE ACROSS THE SOUTHWEST AND TOWARD
THE ROCKIES...TAKING ON A NEGATIVE TILT AS IT ENCOUNTERS CENTRAL
CONUS RIDGING. THE TRACK OF THE UPPER LOW AND ATTENDANT SURFACE LOW
HAS BECOME MORE FAVORABLE FOR CONVECTION IN EASTERN KANSAS SATURDAY
AFTERNOON AND EVENING. THE SURFACE LOW IS EXPECTED TO ADVANCE
NORTHEAST ACROSS NEBRASKA AND INTO IOWA...WITH A SURFACE DRYLINE AND
COLD FRONT TO CROSS THE FORECAST AREA SUNDAY MORNING. SOME MOISTURE
IS FORECAST TO BE PULLED NORTHWARD IN TIME FOR THIS SYSTEM...BUT THE
BIGGER OBSTACLE LOOKS TO BE THE CAPPING INVERSION. AS A RESULT...THE
BEST PRECIPITATION CHANCES LOOK TO BE NEAREST THE FRONT.

THERE IS QUITE A SPREAD IN THE MAGNITUDE OF 850MB TEMPERATURES EARLY
NEXT WEEK FROM THE GFS VERSUS THE ECMWF SOLUTION. THE GFS DRAWS
COOLER AIR SOUTH ACROSS MISSOURI BEHIND THE EXITING STORM SYSTEM
MONDAY INTO TUESDAY...WHILE THE ECMWF SHUNTS THE BULK OF THE COOLER
AIR NORTHEAST ALONG WITH A FURTHER NORTHEAST PLACEMENT OF THE
SURFACE LOW. HAVE GONE WITH FORECAST TEMPERATURES IN BETWEEN THESE
TWO SOLUTIONS UNTIL BETTER RESOLUTION CAN BE ATTAINED AMONGST THE
MEDIUM RANGE MODELS.

STOFLET

&&

.DISCUSSION...
1110 AM...
HAVE MADE SOME MINOR ADJUSTMENTS TO CLOUDS/MAX TEMPERATURES AND
TIMING OF CONVECTION THROUGH THE EVENING HOURS. EXTENSIVE HIGH LEVEL
CLOUDINESS SPREADING ACROSS KS/MO WILL TEND TO THIN DURING THE
AFTERNOON. NONETHELESS THIS CLOUDINESS WILL KNOCK A FEW DEGREES OFF
OF THE MAX TEMPERATURES OVER THE WESTERN CWA. LOW LEVEL MOISTURE
CONTINUES TO BE A PROBLEM GETTING BACK INTO THE CENTRAL PLAINS AND
ONLY MID/UPPER 40S NOTED OVER ALL BUT SOUTHEAST KS. SHOULD BE ABLE
TO SNEAK 50ISH DEWPOINTS INTO CWA THIS AFTERNOON BUT IT WILL NOT BE
VERY DEEP. MORNING SOUNDINGS SHOWED A STOUT CAP AT TOP AND OMA. DO
NOT EXPECT ANY CONVECTION TO OCCUR IN THE WARM SECTOR BECAUSE OF
THIS. WILL NEED TO WAIT FOR THE MID LEVEL COOLING ARRIVING WITH THE
CO SHORTWAVE. THUS EXPECT INITIAL CONVECTION TO BE ALONG/POST
FRONTAL TYPE. MAY NOT SEE ANY STORMS REACH NORTHWEST CORNER OF CWA
TILL AFTER 22Z...POSSIBLY NOT UNTIL AFTER 00Z.

MJ

&&

.PREV DISCUSSION...
300 AM...
MAIN TOPIC FOR DISCUSSION IS WHETHER ANY CONVECTION WILL OCCUR LATE
THIS AFTERNOON AND EARLY TONIGHT AS THE SHORTWAVE TROUGH JUST SOUTH
OF THE FOUR CORNERS MOVES NE INTO THE CENTRAL PLAINS EARLY TONIGHT.

EVENING UPPER AIR DEPICTED VERY LITTLE H8 WATER ACROSS SRN TX WITH
SFC DEWPOINTS ALSO RATHER DRY. 50 DEWPOINTS ARE NOW JUST MAKING IT
INTO NRN TX EARLY THIS MORNING. SSW/SW H8-H7 FLOW CONTINUES TO
ADVECT WARM AIR NE FROM THE HIGH TERRAIN WITH THE NAM INDICATING A
VERY STRONG CAP TO DEVELOP FM 850-700MB TODAY.  AS THE UPPER STORM
SYSTEM APPROACHES...THE CAP BEGINS TO ERODE SOMEWHAT...HOWEVER IS
QUESTIONABLE WHETHER IT WILL ERODE ENOUGH TO ALLOW FOR CONVECTIVE
DEVELOPMENT GIVEN SUCH MEAGER MOISTURE.  THE NAM MOISTURE IS RATHER
SHALLOW WITH ONLY WEAK INSTABILITY. THE GFS MOISTURE PROFILE IS MORE
MIXED AND IS LIKELY MORE REPRESENTATIVE. REGARDLESS...THE MORE MOIST
GFS ONLY ALLOWS FOR SBCAPE TO REACH AROUND 500 J/KG ACROSS EXTREME
NW MO LATE THIS AFTN...JUST AHEAD OF THE SFC FRONT.

HAVE SOME CONCERN WHETHER A SURFACE BASED PARCEL WILL BE ABLE TO
PENETRATE CAP. CANNOT RULE OUT THE POSSIBILITY AS FRONTAL
CONVERGENCE AND HEIGHT FALLS MAY BE SUFFICIENT TO GENERATE A FEW
STORMS. ELEVATED SHOWERS AND THUNDERSTORMS MAY ALSO DEVELOP ALONG
AND JUST BEHIND THE FRONT WITHIN THE MID LEVEL MOIST LAYER BEING
ADVECTED NE FM THE SERN PACIFIC. QUANTITY OF MOISTURE WITHIN THE MID
LEVELS IS SOMEWHAT QUESTIONABLE...BUT THERE IS THE POTENTIAL FOR
INVERTED-V SOUNDINGS WHICH WOULD SUGGEST STRONG WINDS WITH ANY
RESPECTABLE STORM. THE HAIL THREAT APPEARS LOW AT THIS TIME. WILL
MAINTAIN SLIGHTLY HIGHER POPS FOR NCENTRAL MO LATE THIS EVENING
WHERE THE CAP SHOULD BE WEAKER. OVERALL...ONLY ISOLATED SEVERE
THUNDERSTORMS ARE EXPECTED WITH THE THREAT ENDING BY MIDNIGHT.

OTHERWISE...SURFACE WINDS ARE ANOTHER PROBLEM. THE WINDS FROM
925-850MB ARE EXPECTED TO BE QUITE STRONG TODAY....45-55 KNOTS.
PRESSURE GRADIENT WILL ALSO INCREASE. WINDS MAY APPROACH ADVISORY
CRITERIA. IT IS USUALLY DIFFICULT TO ACHIEVE WIND ADVISORY CRITERIA
THIS FAR EAST OF THE HIGH TERRAIN. HOWEVER...DAY SHIFT WILL NEED TO
MONITOR THE WINDS.

STILL PLAN ON GOING ABOVE GUIDANCE THROUGH WEDNESDAY.  INTERMITTENT
DECKS OF MID AND HIGH CLOUDS SHOULD NOT INHIBIT WARMUP TOO MUCH.

DB

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE
KS...NONE

WFO EAX
Hazardous weather outlook, Apr 11, 11:59 AM CST, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1259 PM CDT TUE APR 11 2006

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-121800-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
1259 PM CDT TUE APR 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS ACROSS EXTREME NORTHWEST MISSOURI
AFTER 5 PM AND ACROSS NORTHERN MISSOURI...MAINLY NORTH OF INTERSTATE
70...TONIGHT. AN UPPER LEVEL DISTURBANCE WILL TRACK ACROSS THE
CENTRAL PLAINS THIS AFTERNOON AND EVENING. THIS FEATURE WILL INTERACT
WITH A WEAK COLD FRONT TO GENERATE SOME THUNDERSTORMS. HOWEVER...THE LACK
OF SIGNIFICANT LOW LEVEL MOISTURE AND LAYER OF WARM AIR
ALOFT...CALLED A CAP...CONTINUE TO BE THE PRIMARY ELEMENTS WHICH WILL
INHIBIT WIDESPREAD SEVERE THUNDERSTORM DEVELOPMENT. STILL...AN
ISOLATED STRONG TO SEVERE THUNDERSTORM REMAINS POSSIBLE LATE THIS
AFTERNOON AND EARLY THIS EVENING...ALONG AND NORTHWEST OF A LINE FROM
ST JOSEPH TO GRANT CITY. THE PRIMARY THREAT IS DAMAGING WINDS. AN
HOUR OR TWO AFTER THE SUN SETS THE STORMS ARE EXPECTED TO DIMINISH IN
INTENSITY AS THEY MOVE EAST INTO NORTH CENTRAL MISSOURI.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER UPPER LEVEL STORM SYSTEM WILL ACCOMPANY A WEAK COLD FRONT
LATE SATURDAY AFTERNOON AND SATURDAY NIGHT. A WARM LAYER BETWEEN 5
AND 10 THOUSAND FEET...MAY PRECLUDE THUNDERSTORM DEVELOPMENT.
HOWEVER...IF ANY THUNDERSTORMS DO DEVELOP...A FEW MAY BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

MJ

In the hours before

Special weather statement, Apr 11, 7:53 PM CST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
853 PM CDT TUE APR 11 2006

MOZ004-012-013-020-120230-
ANDREW-BUCHANAN-DE KALB-GENTRY-
853 PM CDT TUE APR 11 2006

...SIGNIFICANT WEATHER ALERT FOR DEKALB...NORTHEASTERN BUCHANAN...
SOUTHEASTERN ANDREW AND SOUTHERN GENTRY COUNTIES UNTIL 930 PM CDT...

AT 847 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR COUNTRY CLUB...MOVING NORTHEAST AT 55 MPH.

THIS STORM WILL BE NEAR...
  CLARKSDALE BY 900 PM CDT.
  UNION STAR BY 905 PM CDT.
  KING CITY BY 910 PM CDT.
  AND MAYSVILLE BY 915 PM CDT.

THE TOWNS OF COSBY...AMITY AND FAIRPORT ARE ALSO IN THE PATH OF THIS
STORM.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

KOCH
Special weather statement, Apr 11, 8:06 PM CST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
906 PM CDT TUE APR 11 2006

MOZ002>004-120230-
GENTRY-NODAWAY-WORTH-
906 PM CDT TUE APR 11 2006

...SIGNIFICANT WEATHER ALERT FOR NORTHERN GENTRY...SOUTHEASTERN
NODAWAY AND SOUTHEASTERN WORTH COUNTIES UNTIL 930 PM CDT...

AT 903 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES WEST OF STANBERRY...MOVING EAST AT 55
MPH.

THIS STORM WILL BE NEAR...
  STANBERRY BY 915 PM CDT.
  ALBANY BY 925 PM CDT.

THE TOWNS OF CONCEPTION JUNCTION...GUILFORD...CLYDE...DARLINGTON AND
GENTRY ARE ALSO IN THE PATH OF THIS STORM.

DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

KOCH
Special weather statement, Apr 11, 8:21 PM CST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
921 PM CDT TUE APR 11 2006

MOZ004-013-014-020-120245-
BUCHANAN-DAVIESS-DE KALB-GENTRY-
921 PM CDT TUE APR 11 2006

...SIGNIFICANT WEATHER ALERT FOR DEKALB...NORTHEASTERN BUCHANAN...
NORTHWESTERN DAVIESS AND SOUTHEASTERN GENTRY COUNTIES UNTIL 945 PM
CDT...

AT 919 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SAINT JOSEPH TO
KING CITY. THIS LINE OF STORMS IS MOVING NORTHEAST AT 50 MPH.

THESE STORMS WILL BE NEAR...
  PATTONSBURG AND CLARKSDALE BY 930 PM CDT.
  STEWARTSVILLE BY 935 PM CDT.
  OSBORN AND MAYSVILLE BY 940 PM CDT.

THE TOWNS OF FAIRPORT...MCFALL...COFFEY...AMITY...WEATHERBY AND
JAMESON ARE ALSO IN THE PATH OF THESE STORMS.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

KOCH
Special weather statement, Apr 11, 8:33 PM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
933 PM CDT TUE APR 11 2006

MOZ005-006-120300-
HARRISON-MERCER-
933 PM CDT TUE APR 11 2006

...SIGNIFICANT WEATHER ALERT FOR HARRISON AND MERCER COUNTIES UNTIL
1000 PM CDT...

AT 930 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING LAMONI TO NEW HAMPTON.
THESE STORMS ARE MOVING EAST AT 55 MPH.

THESE STORMS WILL BE NEAR...
  CAINSVILLE BY 945 PM CDT.
  MERCER BY 955 PM CDT.
  PRINCETON BY 1000 PM CDT.

THE TOWNS OF BLYTHEDALE...MOUNT MORIAH AND MODENA ARE ALSO IN THE
PATH OF THESE STORMS.

WINDS AROUND 50 MPH AND BRIEF HEAVY RAIN ARE EXPECTED WITH THESE
STORMS.

KOCH
Special weather statement, Apr 11, 8:54 PM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
954 PM CDT TUE APR 11 2006

KSZ025-103-MOZ020-028-120330-
ATCHISON-BUCHANAN-LEAVENWORTH-PLATTE-
954 PM CDT TUE APR 11 2006

...SIGNIFICANT WEATHER ALERT FOR NORTHERN LEAVENWORTH...NORTHWESTERN
PLATTE...SOUTHEASTERN ATCHISON AND SOUTHWESTERN BUCHANAN COUNTIES
UNTIL 1030 PM CDT...

AT 951 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTH OF EASTON...OR 9 MILES SOUTH OF
ATCHISON. THIS STORM WAS MOVING EAST AT 45 MPH.

THIS STORM WILL BE NEAR...
  WESTON BY 1005 PM CDT.
  CAMDEN POINT...DEARBORN...6 MILES NORTH OF TRACY AND 8 MILES NORTH.

THE TOWNS OF BEAN LAKE...IATAN AND FT LEAVENWORTH AAF ARE ALSO IN THE
PATH OF THIS STORM.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

KOCH
Special weather statement, Apr 11, 9:21 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1021 PM CDT TUE APR 11 2006

MOZ014-015-120345-
DAVIESS-GRUNDY-
1021 PM CDT TUE APR 11 2006

...SIGNIFICANT WEATHER ALERT FOR EASTERN DAVIESS AND WESTERN GRUNDY
COUNTIES UNTIL 1045 PM CDT...

AT 1018 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR JAMESPORT...OR 6 MILES NORTHEAST OF
GALLATIN...MOVING EAST AT 50 MPH.

THIS STORM WILL BE NEAR...
  TRENTON BY 1035 PM CDT.

PENNY SIZE HAIL IS EXPECTED WITH THIS STORM NORTH OF JAMESPORT.

KOCH

The radar

The Pleasant Hill radar (KEAX), 152 km away, was scanning. The volume nearest the first event began at 03:34 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Grundy

When
April 11, 9:35 PM CST
Where
Grundy County, Trenton
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
40.083, -93.617

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5497098.